MAUDE Adverse Event Report: CREAGH MEDICAL LTD FIRST CHOICE; PTA CATHETER

CREAGH MEDICAL LTD FIRST CHOICE; PTA CATHETER
Model Number UHP75164
Health Effect - Clinical Codes Thrombosis (2100); Insufficient Information (4580)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports that after the proper balloon inflation and deflation technique was performed, when trying to remove the balloon from the sheath, it could not return through the 8fr sheath.It inserted into the sheath with no difficulty, but it would not pull back through the 8fr sheath after the balloon had been inflated.The sheath had to be removed from the patient and a new 8fr sheath inserted because the balloon would not exit through the sheath.The patient had no complications, but this did cause unneeded procedure complications, increased procedure time and the use of extra supplies.The patient did have a dvt post procedure and is being treated for a dvt.It is also reported that no product will be returning.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Customer reports that after the proper balloon inflation and deflation technique was performed, when trying to remove the balloon from the sheath, it could not return through the 8fr sheath.It inserted into the sheath with no difficulty, but it would not pull back through the 8fr sheath after the balloon had been inflated.The sheath had to be removed from the patient and a new 8fr sheath inserted because the balloon would not exit through the sheath.The patient had no complications, but this did cause unneeded procedure complications, increased procedure time and the use of extra supplies.The patient did have a dvt post procedure and is being treated for a dvt.It is also reported that no product will be returning.Investigation summary: this complaint could neither be confirmed, or the root cause determined.The device was not returned for evaluation.The customer did not provide any batch details for the implicated device, nor was the implicated device returned, therefore an investigation was not possible.This failure mode is documented in the design fmea.Conclusion: the root cause of this issue is currently unknown.
 
Event or Problem Description
Follow-up report to submit additional information not known at time of initial submission.

Brand Name
FIRST CHOICE
Common Device Name
PTA CATHETER
Manufacturer (Section D)
CREAGH MEDICAL LTD
ida business park
ballinasloe, H53 K 8P4
EI  H53 K8P4
Manufacturer (Section G)
CREAGH MEDICAL LTD
ida business park
ballinasloe, H53 K 8P4
EI   H53 K8P4
Manufacturer Contact
shane costello
ida business park
ballinasloe, galway H53 K-8P4
EI   H53 K8P4
MDR Report Key8503381
Report Number3005994106-2019-00005
Device Sequence Number11264129
Product Code LIT
UDI-Device Identifier05391525783369
UDI-Public05391525783369
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K143561
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUHP75164
Device Catalogue NumberUHP75164
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer03/18/2019
03/18/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date12/16/2019
09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown